Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 6, 2025, 2:30 AM CST for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Mar 6, 2025, 1:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2025, 2:30 AM CST (08:30 UTC)
- In effect from
- Mar 6, 2025, 1:00 PM CST
- Expired
- Mar 6, 2025, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073 WWUS74 KBRO 060830 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 230 AM CST Thu Mar 6 2025 TXZ253>255-353-061800- /O.NEW.KBRO.WI.Y.0006.250306T1900Z-250307T0100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo- Including the cities of Mission, McAllen, Pharr, Brownsville, Raymondville, Harlingen, Edinburg, San Manuel, and Weslaco 230 AM CST Thu Mar 6 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 35 mph expected. * WHERE...Inland Cameron, Inland Willacy, Northern Hidalgo, and Southern Hidalgo Counties. * WHEN...From 1 PM this afternoon to 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ Tomaselli
2 follow-up statements
972 WWUS74 KBRO 061515 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 915 AM CST Thu Mar 6 2025 TXZ253>255-353-070100- /O.CON.KBRO.WI.Y.0006.250306T1900Z-250307T0100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo- Including the cities of Harlingen, Raymondville, Brownsville, Mission, Edinburg, San Manuel, McAllen, Pharr, and Weslaco 915 AM CST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Inland Cameron, Inland Willacy, Northern Hidalgo, and Southern Hidalgo Counties. * WHEN...From 1 PM this afternoon to 7 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ AM
200 WWUS74 KBRO 070056 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 656 PM CST Thu Mar 6 2025 TXZ253>255-353-070200- /O.EXP.KBRO.WI.Y.0006.000000T0000Z-250307T0100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo- Including the cities of McAllen, Weslaco, Brownsville, Mission, San Manuel, Harlingen, Raymondville, Pharr, and Edinburg 656 PM CST Thu Mar 6 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... The threat has ended. $$ 60-BE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:55 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 5, 10:55 PM CST, 3 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1055 PM CST Wed Mar 5 2025 ...New AVIATION... .SHORT TERM... (Tonight through Thursday night) Issued at 1259 PM CST Wed Mar 5 2025 Key Messages: - Above normal high temperatures and breezy southeasterly winds are expected across Deep South Texas. - Elevated fire weather concerns continue across the region. - Moderate risk of rip currents along the Lower Texas beaches. Another cool night is expected across Deep South Texas tonight as surface high pressure gradually shifts east over the Southern Plains. The combination of calm to light winds and clear skies will promote efficient radiational cooling processes and allow for low temperatures to fall into the 50s region wide, with the exception being along the Lower Texas beaches where lows will fall into the low 60s. Low level southeasterly to southerly flow and surface winds are expected by Thursday morning, which will allow for a gradual increase in Gulf moisture. Wind speeds will increase by mid to late morning in response to a tightening pressure gradient as an upper level system digs into the Rockies. Sustained southeast winds of around 15-25 MPH with gusts up to 35 MPH are likely through the afternoon hours. A brief Wind Advisory may be needed along the immediate coast as occasional wind gusts to 40 MPH cannot be ruled out, but will hold off on an issuance for now and continue to monitor trends. The combination of breezy winds, warm temperatures, and low afternoon relative humidity values will result in elevated fire weather concerns during the afternoon hours tomorrow. RH values will range from the upper 20s to around 35 percent along and west of US- 281, around 40 percent along the I-69 corridor, and closer to 50-60 percent along the immediate coast. With cured fuels and 20 ft winds upwards of 15 MPH region wide, borderline Fire Danger Statement criteria will be met for at least Zapata, Jim Hogg, Brooks, Starr, and Hidalgo counties for tomorrow afternoon. Otherwise, high temperatures tomorrow afternoon will range from the mid 70s along the immediate coast to mid 80s further inland. For Thursday night, the return of low level southerly to southeasterly flow will yield low temperatures mostly in the 60s region wide. && .LONG TERM... (Friday through next Wednesday) Issued at 1259 PM CST Wed Mar 5 2025 Quiescent (dry and tranquil) weather conditions are expected to persist through extended with sfc high pressure systems and a mainly zonal flow aloft pattern in place. Temperatures are expected to fluctuate through the period as a cold front is expected to sweep through the forecast area on Saturday. Ahead of the next cold front, daytime high temperatures are expected to rise in the 80s and 90s (warmer than normal) across much of Deep South Texas and the Rio Grande Valley. Following the cold fropa and with a full cool and dry air regime in place, Sunday may be our coolest day of the week as temperatures are progged to hold just in the low to mid 70s (cooler than normal) across the region. Temperatures look to rebound once again early next week as a return flow out of the south develops. Daytime highs are expected to be in the mid to upper 70s on Monday. 80s return to the region on Tuesday, and 90s to much of the region by Wednesday. We'll have to monitor relative humidity (RH) and wind trends for potential fire weather issues/concerns following the cold front over the weekend and possibly into the early parts of next week, particularly for areas along/west of IH-69E. && .AVIATION... (06Z TAFS) Issued at 1043 PM CST Wed Mar 5 2025 VFR conditions are expected to continue through the TAF period. Winds are expected to shift southeasterly and become gusty shortly after sunrise, and remain elevated through the day. Otherwise, clear to mostly clear skies and unrestricted visibilities are expected to persist through the period. && .MARINE... Issued at 1259 PM CST Wed Mar 5 2025 Tonight through Thursday night...Generally favorable marine conditions are expected tonight over the Gulf waters and Laguna Madre. However, Small Craft Exercise Caution conditions return by mid to late morning tomorrow in response to a tightening pressure gradient. Expect moderate to breezy south to southeast winds and low to moderate seas. Wind gusts may reach Small Craft Advisory criteria for a few hours tomorrow afternoon. Friday through Wednesday Night....Exercise Caution conditions on Friday are expected to improve to moderate seas over the weekend. Small Craft Advisory (SCA) conditions are expected to develop Saturday night into Sunday following the passage of a cold front. By Sunday evening into MOnday, marine conditions are expected to improve to SCEC, before becoming even more favorable Monday through Wednesday of next week with low to moderate seas and winds. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 56 77 66 85 / 0 0 0 0 HARLINGEN 53 81 63 90 / 0 0 0 0 MCALLEN 57 84 66 95 / 0 0 0 0 RIO GRANDE CITY 54 86 62 94 / 0 0 0 0 SOUTH PADRE ISLAND 60 71 65 76 / 0 0 0 0 BAYVIEW/PORT ISABEL 56 75 63 83 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...22 LONG TERM....23 AVIATION...60-BE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:54 AM CST | Small Craft Advisory | BRO | 27 hr | |
| Mar 6, 2:55 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.